Couldn't find what you looking for?

TRY OUR SEARCH!

Hello all,

I just found this site and I am very worried about my boyfriend. He has back problems and is on the Fentanyl Patch and takes Vicodin. His mood changes and he tells me things that are not realistic. Today he really scared me when he told me that I said something horrible that I know I never said.

I feel very helpless and don't know what to do. I myself had never taken any type of pain medication except for Advil so I don't know much about them. I just started researching on the internet about opioids and some of the things I read are very scary.

Is it normal when a person is taking opioids to experience personality changes or have a false sense of reality?

I really feel helpless as I truly care about my boyfriend. When I mention his medications he gets defensive and tries to belittle me.

Thanks for any information you can give me,
pansy

Loading...

:-) Hey Pansy,My name is Kat;I am sorry about your delima with your boyfriend. Yes the fentanyl patches with Vicodin can cause unrealistic thinking, depression,nausea,moodiness,sexual sluggishness,Etc. It depends alot on your boyfriend or anyones chemical structure how they might react to any drug,or how often or how much they may take. He must follow his doctors orders and please be patient with him if you love him. No one person would want to live in such a way so as to be dependent on medication to funtion through the day if they are a productive individual, normally.Cronic Pain is devistating,and can really ruin a persons life if it is not gotten under control,quickly.Surgery is not always the answer. He probably hates being on pain management,and displays it through his attitude, feeling as though no one understands how bad he is really hurting,and feels as though everyone is quick to put him down when no one knows anything at all whats really going on with him.When time comes he will have to obtain help to get off pain meds.God Bless and get well soon.KAT
Reply

Loading...

Hi Kat,

Thanks for your reply, it helped me understand my bf so much more. Yes, I really love him and want to be there for him. I just get so worried about all these medications.

Some days he takes less vicodens and his mood is better. He still has a problem with memory loss as I have to keep repeating things I already said to him.

One of his doctors prescribes 10 vicodens a day for him plus the fentanyl patch. Does that sound like too much?

Also he is having problems breathing but maybe that's from smoking too many cigarettes.

He is aware of his medication and did tell me he cut down on the vicodens because of what they were doing to him. Of course I can not imagine his chronic pain since I never experienced that before.

He told me that he does take a natural herbal supplement to help with his sex drive as the medication does effect that.

Thanks again,
pansy
Reply

Loading...

When you see these changes in his mood, demeanor, comments that make no sense and so on is it after he has taken vicodin with a new patch? If so, or somewhat close, the dosage could be more than his body is tolerant to. That happened to me a lot. The higher the dose, the worse I got. Memory loss is VERY common. Especially short term memory. I'm no Dr. but I've had the same problems myself, they sound very familiar. Best wishes to both of you.
Reply

Loading...